Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 109, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 13, 2005, 8:13 PM CDT for McDonald County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2005, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 13, 2005, 8:51 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County McDonald County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:25 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 13, 3:25 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT MON JUN 13 2005 .DISCUSSION... INCREASINGLY UNSTABLE CONDITIONS ARE DEVELOPING ACROSS THE FORECAST AREA THIS AFTERNOON AHEAD OF A COLD FRONT EXTENDING FROM SOUTH CENTRAL NEBRASKA TO CENTRAL OKLAHOMA. 18Z SOUNDING FOR SGF SHOWED CAPE VALUES AROUND 2800 J/KG WITH NO CAP. WIND PROFILE HAS DECENT SPEED SHEAR WITH LITTLE DIRECTIONAL SHEAR. LATEST RADAR SHOWS BROKEN LINE OF STRONG THUNDERSTORMS DEVELOPING FROM MORGAN COUNTY SOUTHWEST TO NORTHWEST GREENE COUNTY WITH INDIVIDUAL CELLS TRAVELLING QUICKLY TO THE NORTHEAST. COORDINATED WITH SPC...TORNADO WATCH WILL BE OUT THROUGH 11 PM FOR ALL AREAS EXPECT BOURBON COUNTY. AS FOR FLASH FLOOD WATCH OVER OUR WESTERN COUNTIES...WILL LIKELY LET IT EXPIRE AT 6 PM. STILL WOULD LIKE TO WATCH FOR ADDITIONAL DEVELOPMENT ALONG THE COLD FRONT BEFORE MAKING FINAL CALL ON WHETHER OR NOT TO EXTEND. AS UPPER LOW LIFTS NORTHEAST INTO MINNESOTA TONIGHT...COLD FRONT WILL PUSH THROUGH THE REGION...FINALLY CLEARING OUT THE QUASI-RESIDENT UNSTABLE AIRMASS OVER THE REGION. EXPECT MUCH MORE BENIGN WEATHER AS PACIFIC HIGH BUILDS INTO THE REGION. TEMPERATURES ARE ONLY EXPECTED TO BE ABOUT 3-5 DEGREES COOLER THAN THE PAST FEW DAYS...BUT DEWPOINT TEMPS WILL DROP TO AROUND 60 DEGREES. AFTERNOON EARLY TUESDAY...ONLY CHANCE FOR PRECIP THROUGH FRIDAY APPEARS TO BE THURSDAY...AS A STRONG SHORTWAVE OVERRIDES UPPER RIDGE BUILDING TO OUR WEST. FOR NOW WILL ONLY CARRY SLIGHT CHANCE POPS OVER OUR EXTREME SOUTHWEST COUNTIES. LATER IN THE EXTENDED...GFS HINTS AS AN UPPER LOW DEVELOPING SOUTHWESTWARD FROM THE NORTHEAST U.S. WHICH MAY BRING OUR CHANCES FOR AT LEAST AFTERNOON STORMS BACK TO THE REGION EARLY NEXT WEEK. TERRY && .AVIATION... AN UNUSUALLY STRONG UPPER LEVEL STORM SYSTEM COMBINED WITH A COLD FRONT OVER KANSAS WILL TRIGGER SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS WILL LIKELY BECOME STRONG TO SEVERE...PASSING THROUGH THE JOPLIN AND SPRINGFIELD AIRPORTS BETWEEN ZERO AND 4Z TONIGHT. OTHERWISE...OTHER ELEMENTS SHOULD REMAIN EITHER MVFR OR VFR OVER THE NEXT 24 HOURS. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES MOZ055-056-066>068-077-078-088-093-101. .KS...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES KSZ073-097-101. WFO SGF
Hazardous weather outlook, Jun 13, 12:55 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT MON JUN 13 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE: DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL TO THE SIZE OF QUARTERS. ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WITH FLASH FLOODING. AREAS AFFECTED AND TIMING: THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP AHEAD AND ALONG A COLD FRONT WHICH WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS AFTERNOON. AN UNUSUALLY STRONG UPPER LEVEL SYSTEM WILL BRING AMPLE SHEAR TO THE AREA. THIS SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF A FEW SUPERCELL THUNDERSTORMS ACROSS THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS AS THE STORMS TRACK EASTWARD ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL TOTALS WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF THE STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE SATURATED SOILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/CRAMER/SAW
In the hours before
Local storm report, Jun 13, 7:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0729 PM FUNNEL CLOUD 2 SE SPRINGFIELD 37.18N 93.27W
06/13/2005 GREENE MO AMATEUR RADIO
FUNNEL CLOUD 2700 S FARM ROAD 219
0738 PM HAIL SPRINGFIELD 37.20N 93.30W
06/13/2005 1.75 INCH GREENE MO LAW ENFORCEMENT
SOUTHEAST SIDE OF SPRINGFIELD NEAR
INDEPENDENCE/GLENSTONE.Local storm report, Jun 13, 7:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL SPRINGFIELD 37.20N 93.30W
06/13/2005 0.88 INCH GREENE MO AMATEUR RADIO
NEAR BASS PRO SHOPLocal storm report, Jun 13, 7:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0748 PM FUNNEL CLOUD NEWBURG 37.92N 91.90W
06/13/2005 PHELPS MO FIRE DEPT/RESCUELocal storm report, Jun 13, 7:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0753 PM FUNNEL CLOUD 1 NW ROLLA 37.96N 91.78W
06/13/2005 PHELPS MO AMATEUR RADIOLocal storm report, Jun 13, 8:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND GST ROGERSVILLE 37.12N 93.07W
06/13/2005 70 MPH WEBSTER MO AMATEUR RADIO
60-70 MPH WINDS IN TOWNLocal storm report, Jun 13, 8:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST ROGERSVILLE 37.12N 93.07W
06/13/2005 60 MPH WEBSTER MO TRAINED SPOTTER
ROTATING WALL CLOUD AT HIGHWAY 125 AND 160.
0806 PM HAIL 1 E ROGERSVILLE 37.12N 93.05W
06/13/2005 1.00 INCH WEBSTER MO AMATEUR RADIO
STRONG WINDS AS WELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:01 PM CDT | Tornado Warning | SGF | Christian, Greene | 61 min |
| Jun 13, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 52 min |
| Jun 13, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 51 min |
| Jun 13, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 51 min |
| Jun 13, 7:35 PM CDT | Tornado Warning | SGF | Phelps | 29 min |
| Jun 13, 7:41 PM CDT | Tornado Warning | SGF | Webster | 63 min |
| Jun 13, 7:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 51 min |
| Jun 13, 8:02 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 13, 8:31 PM CDT | Tornado Warning | SGF | Wright | 66 min |
| Jun 13, 8:44 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 71 min |
| Jun 13, 9:16 PM CDT | Tornado Warning | SGF | Texas | 74 min |
| Jun 13, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 37 min |
| Jun 13, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 78 min |
| Jun 13, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 50 min |
| Jun 13, 9:42 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 64 min |
| Jun 13, 10:09 PM CDT | Tornado Warning | SGF | Dent | 66 min |
| Jun 13, 10:11 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 64 min |
| Jun 13, 10:26 PM CDT | Tornado Warning | SGF | Texas | 24 min |
| Jun 13, 10:34 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 56 min |
| Jun 13, 10:41 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.